Arizona, 2012Heavy Rain in Arizona, July 13, 2012
July 13, 2012 · NWS PSR · 1 event in 1 county or zone
Scattered to numerous showers and thunderstorms developed over southwest Arizona during the evening hours on the 13th. Due to the very moist and unstable nature of the atmosphere, some of the storms produced very heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous showers and thunderstorms developed over southwest Arizona during the evening hours on the 13th. Due to the very moist and unstable nature of the atmosphere, some of the storms produced very heavy rainfall. Some of the heaviest rainfall occurred in the Yuma area; the official Yuma weather station measured 1.66 inches of rain which broke the daily rainfall record by approximately one inch. Rainfall rates in excess of 2 inches per hour were observed with the strong thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 13, 3:30 PM MST, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 13, 3:30 PM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST FRI JUL 13 2012
.SYNOPSIS...
MONSOONAL MOISTURE WILL PERSIST ACROSS THE DESERT
SOUTHWEST...RESULTING IN ABOVE AVERAGE RAIN CHANCES AND BELOW NORMAL
TEMPERATURES THROUGH EARLY NEXT WEEK. A WARMING TREND WITH DRIER
CONDITIONS IS EXPECTED BY THE MIDDLE OF NEXT WEEK AS AN AREA OF HIGH
PRESSURE BUILDS ACROSS THE REGION.
&&
.DISCUSSION...
WELL DEFINED CIRCULATION CENTER OVER INLAND SOUTHERN CALIFORNIA HAD
PULLED SEVERAL SMALL RIPPLES IN THE CYCLONIC ONSHORE FLOW INTO SWRN
ARIZONA THE PAST 12-24 HOURS. A COUNTERPART ANTI-CYCLONE OVER CNTRL
SONORA MEXICO WAS CREATING A VERY FAVORABLE STRONGLY DIFLUENT FLOW
OVER BASICALLY THE ENTIRE STATE OF ARIZONA. VERY HIGH PWATS
(OBJECTIVELY ANALYZED BETWEEN 1.3 AND 2.0 INCHES) ENVELOPED THE
REGION...WITH A PLUME OF IMPRESSIVE LOW/MID LEVEL DEWPOINTS FOCUSED
INTO SOUTHERN ARIZONA (H8 AOA +16C/H7 AOA +9C). ALTHOUGH
MORNING/EARLY AFTERNOON ACCAS SHRA/TSRA HAD CONTAMINATED THE
ATMOSPHERE OVER PARTS OF THE REGION LIMITING OVERALL SFC BASED
INSTABILITY...MLCAPES AOA 1000 J/KG WERE FEEDING NEWLY FORMED
THUNDERSTORMS IN SRN ARIZONA...WITH RAPID CLEARING TO THE NORTH
AIDING IN LATE DAY DESTABILIZATION.
GIVEN THE VERY FAVORABLE DYNAMIC ENVIRONMENT AND DEEP UNIDIRECTIONAL
SOUTHERLY SHEAR COMPONENT...THE POTENTIAL FOR NORTH-SOUTH ALIGNED
TRAINING ECHOES IS A DISTINCT POSSIBILITY. INSTANTANEOUS RAINFALL
RATES AOA 2.0 INCHES/HOUR HAVE AND WILL BE COMMON ACROSS MUCH OF THE
AREA...AND FEEL COVERAGE WARRANTED A FLASH FLOOD WATCH.
CORRESPONDINGLY...HAVE INCREASED POPS AND QPF ACROSS THE
BOARD...WITH MUCH OF THE CWA IN A LIKELY CATEGORY AND BASIN AVERAGE
QPF AOA 0.25 INCHES. SUBSIDENCE AND DRIER AIR ALOFT BEHIND THE WAVE
LIFTING TO THE NORTHEAST INTO SWRN UTAH SHOULD LIFT THE BULK OF
PRECIPITATION NORTH OF THE FORECAST AREA OVERNIGHT (THOUGH A FEW
LINGERING SHOWERS COULD AFFECT CNTRL ARIZONA INTO THE MORNING HOURS).
WHILE THE FIRST VORT MAX LIFTS NORTHEAST TONIGHT...ELONGATED TROUGH
AXIS AND PV ANOMALY STILL REMAINS STRETCHED OUT TO THE WEST. LARGER
UNCERTAINTY EXISTS REGARDING RENEWED CONVECTIVE DEVELOPMENT SATURDAY
AFTERNOON...WITH THE POTENTIAL FOR A WORKED OVER ENVIRONMENT AS WELL
AS SUBSIDENCE AND LIMITED DIFLUENCE ON THE RIGHT FRONT SIDE OF THE
JET STREAK. GLOBAL MODEL QPF RESPONSE IS RATHER ROBUST GIVEN VERY
MOIST AIRMASS...WHILE MORE HIGH RESOLUTION MODELS ARE NOT AS
AGGRESSIVE WITH QPF RESPONSE. KEPT SOME LOWER CHANCE POPS INCLUDED
IN THE FORECAST...THOUGH FEEL MOST ACTIVITY WILL REMAIN OUTSIDE THE
FORECAST AREA.
ON THE OTHER HAND...THE JET STREAK AND MAIN VORT CENTER WILL LIFT
THROUGH THE REGION ON SUNDAY...PLACING MUCH OF THE AREA IN THE
FAVORABLE RIGHT ENTRANCE REGION AND DIFLUENT AREA. FLOW ALOFT WILL
BECOME FAR MORE SOUTHWESTERLY...WHICH SHOULD DRY OUT THE WESTERN
GRIDS...BUT FOCUS ACTIVITY ALONG THE HIGHER TERRAIN NORTH AND EAST
OF PHOENIX. PWATS WILL REMAIN RATHER HIGH (AOA 1.5 INCHES)...WHILE
DEEP LAYER SHEAR AND MIDLEVEL LAPSE RATES INCREASE...OWING TO THE
POSSIBILITY OF MORE ORGANIZED THUNDERSTORM ACTIVITY.
MODELS ARE IN GENERALLY GOOD AGREEMENT THROUGH NEXT WEEK...DEPICTING
A GRADUAL DRYING TREND THROUGH TUE AS A BROAD TROUGH PERSISTS ACROSS
THE WESTERN CONUS AND THE MONSOON RIDGE IS EJECTED EASTWARD.
TEMPERATURES WILL ALSO REMAIN BELOW AVERAGE THROUGH AT LEAST WED.
&&
.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA AND KSDL... A VERY MOIST
ATMOSPHERE WILL PERSIST BRINGING PERIODS OF ISOLATED TO SCATTERED
THUNDERSTORMS TO THE AREA INTO TONIGHT. THE BEST TIMEFRAME FOR
STORMS WILL BE DURING THE EVENING HOURS ACROSS SOUTH-CENTRAL
ARIZONA. HOWEVER...ISOLATED SHOWERS OR THUNDERSTORMS WILL BE
POSSIBLE THROUGH THE REST OF TODAY AND THROUGH TONIGHT. STRONGER
THUNDERSTORMS MAY PRODUCE GUSTY WINDS TO 40 MPH...ALONG WITH THE
THREAT OF OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. CLOUD BASES
WILL GENERALLY REMAIN IN THE 6-8K FT RANGE...BUT COULD BRIEFLY DROP
DURING PERIODS OF PROLONGED RAINFALL.
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE AFTERNOON INTO THE EVENING HOURS. ANY THUNDERSTORMS THAT
AFFECT AIRFIELDS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS TO 40
MPH...LIGHTNING...AND BRIEF HEAVY RAINFALL. SKIES WILL REMAIN PARTLY
CLOUDY WITH BASES GENERALLY AROUND 6-8K FT. THE SHOWER AND
THUNDERSTORM ACTIVITY WILL DECREASE BY LATE EVENING AND ESPECIALLY
OVERNIGHT INTO SATURDAY MORNING.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
CONDITIONS WILL BEGIN TO DRY OUT NEXT WEEK WITH DECREASING CHANCES
OF SHOWERS AND THUNDERSTORMS. BY WEDNESDAY...ONLY SLIGHT CHANCES
ACROSS THE FAR EASTERN TERRAIN WILL REMAIN...LASTING THROUGH THE END
OF THE WEEK. MINIMUM HUMIDITIES WILL LOWER EACH DAY MONDAY THROUGH
WEDNESDAY FROM WEST TO EAST WITH MOST LOWER DESERT LOCATIONS SEEING
MINIMUM HUMIDITIES IN THE TEENS. OVERALL...OVERNIGHT RECOVERIES WILL
BE FAIR TO GOOD EACH NIGHT.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FLASH FLOOD WATCH THROUGH LATE TONIGHT AZZ020>024-026>028.
CA...FLASH FLOOD WATCH THROUGH LATE TONIGHT CAZ030>032.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...HIRSCH/MO
AVIATION...KUHLMAN
FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Jul 13, 4:03 PM MST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
403 PM MST FRI JUL 13 2012
AZZ021>023-026>028-142315-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
403 PM MST FRI JUL 13 2012
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH TONIGHT. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND
LOCALIZED FLOODING. THERE ALSO MAY BE A FEW WIND GUSTS TO AROUND 40
MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY...WITH A SOMEWHAT
BETTER CHANCE ON SUNDAY. ANY OF THESE STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL ALONG WITH STRONG GUSTY WINDS. A GRADUAL DRYING TREND
IS EXPECTED EARLY NEXT WEEK...THOUGH A FEW AFTERNOON AND EVENING
THUNDERSTORMS WILL REMAIN IN THE FORECAST UNTIL TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AZZ024-142315-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
403 PM MST FRI JUL 13 2012
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH TONIGHT. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND
LOCALIZED FLOODING. THERE ALSO MAY BE A FEW WIND GUSTS TO AROUND 40
MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE
FORECAST UNTIL AT LEAST TUESDAY. ANY OF THESE STORMS COULD PRODUCE
LOCALLY HEAVY RAINFALL ALONG WITH STRONG GUSTY WINDS. ISOLATED
THUNDERSTORMS MAY BE POSSIBLE THROUGH THE MIDDLE OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AZZ025-CAZ033-142315-
YUMA/MARTINEZ LAKE AND VICINITY-IMPERIAL COUNTY-
403 PM MST FRI JUL 13 2012 /403 PM PDT FRI JUL 13 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA AND
EXTREME SOUTHEAST CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A WELL ABOVE-AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN AND LOCALIZED FLOODING...AS WELL AS WIND GUSTS IN EXCESS
OF 40 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A GRADUAL DRYING TREND IS EXPECTED THIS WEEKEND...THOUGH ISOLATED
THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AZZ020-CAZ030>032-142315-
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
403 PM MST FRI JUL 13 2012 /403 PM PDT FRI JUL 13 2012/
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL
ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS A WELL ABOVE-AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAIN AND LOCALIZED FLOODING...AS WELL AS WIND GUSTS IN
EXCESS OF 40 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A GRADUAL DRYING TREND IS EXPECTED...THOUGH ISOLATED THUNDERSTORMS
WILL REMAIN IN THE FORECAST THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 13, 4:46 PM MST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
446 PM MST FRI JUL 13 2012
CAZ032-033-140030-
RIVERSIDE CA-IMPERIAL CA-
446 PM PDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 530 PM PDT
AT 443 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES SOUTH OF DESERT CENTER...MOVING NORTH AT
15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
INTERSTATE 10 BETWEEN BLYTHE AND CHIRIACO SUMMIT...
DESERT CENTER...
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3369 11562 3385 11524 3371 11478 3332 11497
3340 11508 3334 11569
TIME...MOT...LOC 2345Z 186DEG 12KT 3346 11531
WOODALLSpecial weather statement, Jul 13, 5:16 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
516 PM MST FRI JUL 13 2012
AZZ026-140115-
YUMA AZ-
516 PM MST FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 615 PM MST
AT 508 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SCATTERED STRONG THUNDERSTORMS FROM 13 MILES SOUTH OF MOHAWK...TO
NEAR WELLTON...MOVING NORTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE TACNA...AND INTERSTATE 8 BETWEEN MOHAWK
AND WELLTON.
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3262 11402 3267 11429 3289 11418 3301 11395
3288 11361 3245 11367 3238 11379
TIME...MOT...LOC 0012Z 181DEG 5KT 3255 11378
SAWTELLESpecial weather statement, Jul 13, 5:21 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
521 PM MST FRI JUL 13 2012
AZZ026-140115-
YUMA AZ-
521 PM MST FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 615 PM MST
AT 508 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF SCATTERED STRONG THUNDERSTORMS FROM 13 MILES SOUTH OF
MOHAWK...TO NEAR WELLTON...MOVING NORTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE TACNA...AND INTERSTATE 8 BETWEEN MOHAWK
AND WELLTON.
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3262 11402 3267 11429 3289 11418 3301 11395
3288 11361 3245 11367 3238 11379
TIME...MOT...LOC 0012Z 181DEG 5KT 3255 11378
SAWTELLELocal storm report, Jul 13, 5:29 PM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
529 PM MST FRI JUL 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HEAVY RAIN 3 ENE CLAYPOOL 33.45N 110.77W
07/13/2012 M0.40 INCH GILA AZ TRAINED SPOTTER
1 8 INCH HAIL AND .40 INCH OF RAIN IN 45 MINUTES.
SLACKING OFF NOW.
&&
EVENT NUMBER PSR1200123
MPSpecial weather statement, Jul 13, 5:37 PM MST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
537 PM MST FRI JUL 13 2012
CAZ031-032-140115-
RIVERSIDE CA-
537 PM PDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 615 PM PDT
AT 531 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MIDLAND...MOVING NORTH AT 15 MPH. THE STORM
WAS MOSTLY OVER OPEN COUNTRY...BUT MAY AFFECT MOTORISTS ON MIDLAND
ROAD.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
LAT...LON 3408 11503 3406 11468 3382 11465 3380 11489
TIME...MOT...LOC 0035Z 158DEG 11KT 3392 11479
CB
Local storm report, Jul 13, 5:38 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
538 PM MST FRI JUL 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM FLASH FLOOD 11 SSW SALTON CITY 33.12N 116.02W
07/13/2012 IMPERIAL CA DEPT OF HIGHWAYS
CHP REPORTED CLOSURE OF CA SR 78 W OF JUNCTION WITH 86
DUE TO FLOODING. REPORTS OF SEVERAL VEHICLES IN WASHES
AND ADDITIONAL ROADWAY FLOODING.
&&
EVENT NUMBER PSR1200124
NOLTEHeavy Rain, Yuma
- When
- July 13, 6:15 PM MST to 10:15 PM MST
- Where
- Yuma County, 1.35 mi WNW of (Yum)yuma Intl Arpt
- Reported by
- Trained Spotter
- Coordinates
- 32.660, -114.620
Scattered thunderstorms developed across southwestern Yuma county during the evening hours on July 13th. Due to the very moist and unstable nature of the airmass, some storms were able to generate intense rainfall with rainfall rates in excess of 2 inches per hour. At 1015 pm, a trained weather spotter located about one mile west of Yuma International Airport reported a 4 hour rainfall total of 2.4 inches. The same event dropped 1.66 of rain at the official Yuma weather station (Yuma ASOS) and this broke the daily record by almost one inch. The heavy rain led to street flooding and caused area washes to run heavily.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Georgia, July 13, 20121 death · 2 injured · 2 events
- Lightning Strike in Oklahoma, July 13, 20121 death · 1 event
- Hail in Iowa, July 13, 2012$93,000 · 2 in hail · 8 events
- Flash Flooding and Flood in California, July 13 to 14, 2012$105,000 · 3 events
- Damaging Winds in Oklahoma, July 13, 2012$40,000 · 75 kt wind · 3 events
- Hail and Damaging Winds in Minnesota, July 13, 2012$15,000 · 2 in hail · 20 events
- Flash Flooding and Damaging Winds in Texas, July 13 to 15, 2012$16,000 · 50 kt wind · 11 events
- Tornado in Louisiana, July 13, 20121 injured · $15,000 · EF0 · 1 event
- Lightning Strikes in Washington, July 13, 20121 injured · $10,000 · 2 events
- Marine Thunderstorm Winds in Lake Michigan, July 13, 201250 kt wind · 4 events
- Damaging Wind and Lightning Strike in Minnesota, July 13, 2012$5,000 · 52 kt wind · 3 events
- Flash Flood and Hail in California, July 13, 20120.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 389203.